Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 17, NWS Tampa Bay, FL

April 30, 2011Polk County, Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 30, 2011, 5:33 AM EDT for Polk County, Sumter County, Florida. It took effect at Apr 30, 2011, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 5:33 AM EDT (09:33 UTC)
In effect from
Apr 30, 2011, 12:00 PM EDT
Expired
Apr 30, 2011, 6:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

Counties Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 85 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2314 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WWUS82 KTBW 300933
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
533 AM EDT SAT APR 30 2011

...A DRY AIRMASS WILL CONTINUE OVER WEST CENTRAL FLORIDA TODAY
RESULTING IN RED FLAG CONDITIONS IN SUMTER AND POLK COUNTIES...

.DRY AIR COMBINED WITH A LACK OF RAINFALL AND HIGH DISPERSIONS
WILL RESULT IN RED FLAG CONDITIONS OVER THE INTERIOR TODAY.

FLZ043-052-302145-
/O.NEW.KTBW.FW.W.0017.110430T1600Z-110430T2200Z/
SUMTER-POLK-
533 AM EDT SAT APR 30 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT AROUND NOON TODAY
AND CONTINUE BETWEEN 20 AND 30 PERCENT THROUGH THE AFTERNOON
HOURS. ERC VALUES IN POLK COUNTY ARE NEAR 35. DISPERSIONS WILL BE
ABOVE 75 IN POLK AND SUMTER COUNTIES THIS AFTERNOON..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
1 follow-up statement
421 
WWUS82 KTBW 300937 CCA
RFWTBW

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
536 AM EDT SAT APR 30 2011

...A DRY AIRMASS WILL CONTINUE OVER WEST CENTRAL FLORIDA TODAY
RESULTING IN RED FLAG CONDITIONS IN SUMTER AND POLK COUNTIES...

.DRY AIR COMBINED WITH A LACK OF RAINFALL AND HIGH DISPERSIONS
WILL RESULT IN RED FLAG CONDITIONS OVER THE INTERIOR TODAY.

FLZ043-052-302200-
/O.COR.KTBW.FW.W.0017.110430T1600Z-110430T2200Z/
SUMTER-POLK-
536 AM EDT SAT APR 30 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT AROUND NOON TODAY
AND CONTINUE BETWEEN 20 AND 30 PERCENT THROUGH THE AFTERNOON
HOURS. ERC VALUES IN POLK COUNTY ARE NEAR 35. DISPERSIONS WILL BE
ABOVE 75 IN POLK AND SUMTER COUNTIES THIS AFTERNOON..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 3:03 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 30, 3:03 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
303 AM EDT SAT APR 30 2011

.SHORT TERM (TODAY-MONDAY)...
THE SHORT TERM PERIOD WILL START OUT WITH SURFACE HIGH PRESSURE IN
PLACE ACROSS THE EASTERN SEABOARD AND EXTENDING SOUTHWARD INTO
FLORIDA. THIS DRY AIRMASS WILL BRING MAINLY CLEAR SKIES AGAIN
TODAY...AND LACK OF A SURFACE PRESSURE GRADIENT WILL ALLOW AGAIN
FOR EFFECTIVE WEST AND EAST COAST SEABREEZE DEVELOPMENT. PWATS
WILL BE 1 INCH OR LESS SO NO PRECIP...EXCEPT ACROSS THE EXTREME
SOUTHERN FORECAST AREA. MODELS SHOW DEVELOPMENT IN THE FMY-APF
AREA THIS AFTERNOON WITH SEA BREEZE COLLISION. BETTER MOISTURE
OVER SOUTH FLORIDA WITH PWATS 1.5 INCHES OR MORE...SO HAVE ADDED
MENTION OF SCATTERED TSRA IN SOUTHERN LEE COUNTY THIS AFTERNOON.
HIGHS TODAY WILL CLIMB TO ABOVE NORMAL AGAIN WITH GOOD SUN AND
DRY AIR. TONIGHT...THE SURFACE RIDGE WILL SLIDE EAST SLIGHTLY.
THIS WILL CONTINUE AN EASTERLY GRADIENT AND ALLOW FOR TEMPS TO
COOL OFF AGAIN WITH GOOD RADIATIONAL COOING...ABOUT 3 TO 5 DEGREES
WARMER THAN THIS MORNING HOWEVER. THEN SUNDAY THE RIDGE OF SURFACE
HIGH PRESSURE WILL MOVE INTO THE WESTERN ATLANTIC AND ALLOW FOR A
SOUTHEASTERLY FLOW TO REDEVELOP...WHICH WILL HELP TO BRING MORE
MOISTURE...BUT PWATS STILL ONLY 1 TO 1.3 INCHES SO NO PRECIP
EXPECTED. TEMPERATURES WILL REMAIN ABOVE NORMAL IN THE LOW 90S
INTERIOR AND COOLER TO THE COAST WITH A SEABREEZE. TEMPS WILL
CONTINUE TO MODERATE OVERNIGHT SUNDAY WITH MORE LOWS IN THE 70S
SHOWING UP AS DEWPOINTS CLIMB. ONE LAST COOL NIGHT IN THE FAR
NORTH WITH UPPER 50S TO LOW 60S. THEN MONDAY THE TEMPS WILL STAY
MILD WITH SOUTHEAST FLOW AND DRY ENOUGH AIR TO KEEP PRECIP OUT OF
THE FORECAST STILL DESPITE MORE SEABREEZES. THE UPPER PATTERN
THROUGH THE PERIOD WILL REMAIN WITH A 500 MB RIDGE OVER THE
AREA...WITH HEIGHTS STEADILY RISING THROUGH THE PERIOD AHEAD OF A
PACIFIC TROUGH PUSHING INTO THE CENTRAL MISSISSIPPI VALLEY ON MONDAY.

.LONG TERM (MONDAY NIGHT - FRIDAY)...
DEEP-LAYERED RIDGING WILL BE ESTABLISHED OVERHEAD FOR THE START
OF THE LONG TERM PERIOD. THE SURFACE HIGH WILL STRETCH FROM THE
ATLANTIC WESTWARD ACROSS NORTH FLORIDA MONDAY NIGHT THEN SHIFT
SOUTH ACROSS CENTRAL FLORIDA ON TUESDAY. AN UPPER-LEVEL TROUGH
WILL DIG SOUTHEASTWARD INTO THE CENTRAL AND SOUTHERN PLAINS MONDAY
NIGHT AND TOWARD THE NORTHERN GULF COAST ON TUESDAY. THIS WILL
PUSH THE DEEP-LAYERED RIDGE INTO THE ATLANTIC ALLOWING A COLD
FRONT TO MOVE INTO NORTH FLORIDA TUESDAY NIGHT. THE UPPER-LEVEL
TROUGH MOVES RAPIDLY OFF THE ATLANTIC COAST WEDNESDAY...CARRYING
MOST OF THE ENERGY AWAY WITH IT. BOTH THE GFS AND ECMWF SUGGEST
THE FRONT WILL COME THROUGH WITH JUST A FEW SHOWERS...IF ANY AT
ALL. THE FRONT WILL CLEAR MOST OF THE REGION BY THURSDAY BUT THE
ECMWF SLOWS THE PROGRESSION...KEEPING IT OVER SOUTH FLORIDA AS THE
NEXT UPPER-LEVEL TROUGH APPROACHES FROM THE WEST ON FRIDAY.

AS FOR THE FORECAST...WILL KEEP LOW END RAIN CHANCES IN...AROUND 20
PERCENT...AS THE FRONT MOVES THROUGH ON WEDNESDAY. BELIEVE DRY AIR
ADVANCES FAR ENOUGH SOUTH ON THURSDAY TO KEEP MUCH OF OUR AREA RAIN
FREE BUT WILL KEEP THE INHERITED 20 PERCENT RAIN CHANCES FOR
CHARLOTTE AND LEE COUNTIES. WILL FOLLOW THE 00Z GFS SOLUTION OF A
MAINLY DRY FORECAST FOR FRIDAY BUT WILL KEEP SLIGHT CHANCE OF STORMS
OVER CHARLOTTE AND LEE COUNTIES TO ACCOUNT FOR THE WETTER 12Z ECMWF.

&&

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED NEXT 24 HOURS. RSW AND FMY MAY SEE
AFTERNOON THUNDER IN THE VICINITY.

&&

.MARINE...
EASTERLY FLOW WILL PRODUCE EVENING SURGES OF HIGHER WINDS OF 15-20
KNOTS THROUGH 06Z SATURDAY AND SUNDAY NIGHTS. THIS WILL BRING
SEVERAL HOURS OF SCEC CONDITIONS EACH EVENING. OTHERWISE...CONDITIONS
WILL BE QUIET WITH LIGHT EASTERLY FLOW ALLOWING FOR AFTERNOON
SEABREEZES. DRY AIR WILL KEEP RAIN OUT OF THE FORECAST FOR SEVERAL
DAYS. A COLD FRONT WILL BRING AN INCREASE TO WINDS AND SEAS BY MID
WEEK BUT ONLY LOW RAIN CHANCES. HIGH PRESSURE WILL RETURN BY LATE
WEEK.

&&

.FIRE WEATHER...
VERY DRY AIRMASS IN PLACE WILL ALLOW FOR SEVERAL HOURS OF
CRITICALLY LOW RELATIVE HUMIDITY ACROSS THE AREA TODAY. THE SEA
BREEZE WILL PUSH INLAND BY EARLY AFTERNOON AND BRING RELATIVE
HUMIDITY HIGHER AS IT DOES. ERC VALUES WILL BE HIGHER AND SO THERE
WILL BE FIRE WEATHER CONCERNS THIS AFTERNOON FOR SEVERAL HOURS.
ISOLATED AREAS OF CRITICALLY LOW RH ARE POSSIBLE ON SUNDAY
AFTERNOON ACROSS THE INTERIOR FOR AN HOUR OR TWO...BUT A STEADY
INCREASE IN MOISTURE THE NEXT SEVERAL DAYS WILL CONTINUE TO
ALLEVIATE FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  89  68  88  68 /   5   0   0   5
FMY  89  69  90  67 /  10   0   0   5
GIF  87  68  88  67 /   5   0   0   5
SRQ  87  67  88  66 /   5   0   0   5
BKV  88  56  90  60 /   5   0   0   5
SPG  88  71  87  71 /   5   0   0   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...JOHNSON
LONG TERM/AVIATION...JILLSON
Hazardous weather outlook, Apr 30, 4:41 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
441 AM EDT SAT APR 30 2011

FLZ039-042-043-048>052-055>057-060>062-065-302045-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
441 AM EDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
WITH THE REMNANTS OF A COLD FRONT LINGERING ACROSS FAR SOUTHERN
FLORIDA TODAY...SCATTERED STORMS WILL BE POSSIBLE IN LEE COUNTY
THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED. CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY THREAT.

...FIRE WEATHER IMPACT...
VERY DRY AIR WILL REMAIN IN PLACE TODAY WITH 4 TO 6 HOURS OF
CRITICALLY LOW RELATIVE HUMIDITY ACROSS THE AREA WITH THE LONGEST
DURATIONS ACROSS THE INTERIOR COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
A COLD FRONT WILL CROSS THE AREA LATE TUESDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA DURING
THIS TIME. AT THIS POINT THE OVERALL THREAT FOR SEVERE WEATHER IS
VERY LOW WITH CLOUD TO GROUND LIGHTNING EXPECTED TO BE THE PRIMARY
THREAT.

...FIRE WEATHER IMPACT...
ONE TO TWO HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL
TAKE PLACE ON SUNDAY AFTERNOON IN ISOLATED LOCATIONS ACROSS THE
INTERIOR COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JOHNSON

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.